Hi - I am new to this site. I have been on Ativan for almost 3 months due to my first panic attack and anxiety in mid-Dec. At first I took 0.5 mg as needed for a month & stopped for 4 days to quit, but I suddenly stopped sleeping at all, so my Dr. put me back on it at 1 mg at bedtime. I was concerned about becoming dependent on it so went to see a pyschiatrist who tried to switch me over to Chlorazepam because of the longer 1/2 life.I was allergic to it apparently & itched severely all over my body, but no hives. They called that a "serious" reaction. I guess it could escalate to an anaphlatic reaction.The Dr. put me back on the Ativan & upped the dosage because he said 1 mg. wasn't taking care of my anxiety. He wanted me to take 3 mg a day---1 in a.m, 1 midday, & 1 in pm. I refused and very hesitantly agreed to "2 mg. a day" (0.5, 0.5, & 1 mg.) I have been on that regimen for 3 weeks. I am beginning to have breakthrough symptoms of anxiety and generally don't feel well --- nausea & stomach pain so I've dropped 15 lbs. in 3 mo., and I'm tired all the time. My hypogylcemia has been really bad too. I know it's time to taper off Ativan, but I can't switch to an longer 1/2 life benzo due to my allergies to Valium and Chlorazepam. I'm guessing I will have the same itching reaction to Librium. I'm so afraid of the withdrawals because I've heard terrible things about Ativan withdrawal and how if anxiety & not sleeping were why you went on it, you will have that again "intensified." I have many health issues and feel weak due to my hypoglycemia. I can't take tart cherries as a natural sleep aid because I have Interstitial Cystitis and they are acidic, and can't use milk peptides pills--allergic to milk too. Unbelievable, I know...Does anyone have "any suggestions" that could help me get some sleep? Please?? Before the ativan I went 8 nights with zero sleep. I feel if I could sleep I maybe can get through this. I know things like Sun Theanine cannot be used with benzos...only increases anxiety. Can melatonin or tryptophan be used with it? I hate to add any more drugs, but what about a low dose trazadone? I have even looked into going to a detox/rehab center , but they really detox you fast and can really mess you up & add more problems afterwards.There is a wonderful place in San Francisco that is called Alternative to Meds, but who has an extra $16,000??? It's a gentle taper with organic foods, and saunas, amino acids, diet balancing, etc. I thought about taking a loan & doing it, but just can't. I checked the Mayo Clinic & they have a teriible program. They do a 3 week detox (can only do 50% because they aren't a real detox center),& they often send you home on an antidepressant. I would feel better if I were in a monitored setting where they could watch you for withdrawals and possibly help you through them. Being home alone most of the time will be very difficult and scary.
Has anyone else been through this with Ativan? (2 mg. or more?)How long does it take usually before getting any sleep and feeling not so awful?? What if the anxiety doesn't go away? It was never a problem until 3 mos ago.
Is it better to go someplace for help to make it through? I'm so terrified, and I know that isn't helping matters any.
THANK YOU FOR ANY SUGGESTIONS THAT MAY BE HELPFUL & POSITIVE! :~) Blessings, Deb1023
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.